I had been sick for four long years and no one could figure out what was wrong with me. I had been to Neurologists,ENT doctors,Pulmanory Doctors,Cardiologist,etc. I was having dizzy spells,hot flashes,panic attacks,rapid heart beat,nausea,vomiting,blurry vision,off balance and feeling like I was going to pass out. I had a Cardiologist tell me that I had a hole in my heart and I should have heart surgery to repair it. I had heart surgery and it didn't help with my symptoms. After this Cardiologist basically told me I needed to see a shrink I fired her. I found a new doctor at Olathe Medical Center in Olathe Kansas that listen to me. My new Cardiologist Kit Powers listen to everything I told him and suggested a Tilt Table Test. I thought for sure this would be another test I would pass. I did the tilt table test and with in 30 minutes I passed out. The doctor came in and told me that I have Neurocardiogenic Syncope. Yes,finally after four long years. I was put on Atenolol and Midodrine and have increased my salt and water intake.Also my Cardiologits told me to take Iron pills. I still have a few little attacks but I was wondering I'm still having issues with my eyes and balance. I feel like sometimes things are blurry and I'm off balance. The dark really messes with my eyes. When I had my eyes checked they said I have 20/20 vision. I have now been developing signs of Restless Legs or PLMD. Are any of these signs normal with Neurocardiogenic Syncope? My Pulmanory Doctor said he thinks it's PLMD and just try to deal with it. I feel like I can't sleep at night. At one time they had me on Clonipin and it seemed to help with my sensetivity to light and help me sleep at night. Also when I would feel like I was going to have an attack if I put Clonipin under my tongue it would help with my attack. Why would Clonipin help so well? I know the doctor's don't like to prescribe Clonipin because it's like Valium. Also I noticed since I have been put on Midodrine I don't feel like I'm having fluid leaking from my ears any more. Why was I having fluid moving around in my ears? I know that now I know what I have I can feel better and enjoy my kids again.Michelle
Welcome to the forum, and congratulations on getting a diagnosis and some answers finally! I don't know what the correlation with restless-leg-like symptoms is with dysautonomia, but it has been discussed on this forum before that by coincidence or not, some of do seem to have the same type of sleep problems with those type of symptoms. I do take Trazodone at night, which has enabled me to sleep without kicking holes in my sheets. (Yes, I kicked straight THROUGH the sheets--yikes!)
I believe Klonopin has been studied as a treatment for syncope. Maybe discuss this with your doctor in considering whether to pursue long term treatment with Klonopin. (Also be aware that careful tapering may be necessary to discontinue the Klonopin when you want to go off of it due to something called "benzodiazepine withdrawal." This is something else you may want to take into consideration. See here:
You mention fluid leaking from your ears. In the absence of a tear in your tympanic membrane or PE tubes, your middle ear should be a closed system (from your outer ear, that is--it is open internally via the Eustachian tube) and fluid should not be able to escape out into your outer ear. Your outer ear has cerumen ("ear wax") as a self-cleaning mechanism. What kind of fluid was leaking from your ears? Were you having some sort of medical problem involving your ears? Is this separate from what you describe when you talk about fluid moving around in your ears? Did you see an ENT (ear, nose, and throat specialist doctor) about these problems? Sorry to ask so many questions; this just raises red flags for me and I hope you've had it properly checked out by a doctor so you're not putting your hearing at risk.
I have just been diagnosed with Neurocardiogenic syncope. As I was reading your post it sounded so much like me. My doctor said that I have probably had this all my life, but
no one ever diagnosed it.
You said that you were told to see a shrink. I really was getting ashamed to say how I felt. I thought I had become a hypochondriac.
How long did it take before you started feeling better with your meds? I seem to be feeling better each day. Today was day 7 on Midodrine.
This is an old ("dead") thread on our forum from over a year ago. I would like to encourage you to start a new thread of your own and introduce yourself to the forum so that your post can get the attention it deserves, rather than being buried at the bottom of an outdated thread. To do this, go to our forum and click on the green "Post a Question" button. Thanks!!
Just a note that I too can relate to being told to see a shrink!! let me recommend another avenue--contact a EAR specialist--not an ENT. ENTs are general ear,nose,throat. Reason I say this I kept having sudden balance/hearing loss for MANY years. Finally an ENT referred me to an EAR specialist. He finally really started listening to what I and my wife(RN-BSN) told him. Finally had someone tell me that YES it is in the head but not like psycho head. If you or a anyone you know ever experience sudden hearing/balance loss/disorder-bypass the ENT and go Straight to the specialist!! I finally had sudden hearing loss after moving and had a cochlear implant surgery that was MAJORLY BOTCHED. Implant failed, COMPLETE loss of balance-Specialist at UT-Southwestern in DALLAS performed a sucessful implant-(miracle in fact that implant was GEATLY improved on one I was supposed to have a year earlier). Dr Peter Roland indicated that it appeared that prior Dr attempted to go into the incorrect nerve 7th or 8th (I cannot recall which was incorrect one). However, caused complete loss of vestibular balance and only had visual balance-must use cane-must be well lit when walking, no dark rooms, etc-sudden falls, etc, I now live with now. I realize mine not related to cardio. However, I was told by one Dr =seriously to go buy Everclear Alcohol to deal with my problems 20+ years earlier!!! Do not give UP!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.